Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 248, NWS Fort Worth, TX

July 13, 2005Bosque County, McLennan County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 13, 2005, 2:35 PM CDT for Bosque County, McLennan County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2005, 2:35 PM CDT (19:35 UTC)
Expired
Jul 13, 2005, 3:31 PM CDT
In force
56 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Bosque County, TX, McLennan County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:20 PM CDT, 15 minutes earlier.

Area forecast discussion, Jul 13, 2:20 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CDT WED JUL 13 2005

.DISCUSSION...
CONVECTION MORE NUMEROUS ACROSS N TEXAS THIS AFTERNOON AS
ATMOSPHERE HAS BECOME MORE UNSTABLE...2800 J/KG ON KFWD SOUNDING
THIS MORNING...WITH A LINGERING SHEAR AXIS AND STRONG MORNING
INSOLATION. A FEW STORMS HAVE APPROACHED SEVERE LIMITS...BUT FOR
THE MOST PART...THEY SHOULD REMAIN JUST BELOW 60 MPH. HIGH
FREEZING LEVEL...INVERTED-V AND WEAK SHEAR SUPPORTS WIND THREAT
THE PRIMARY PROBLEM TO DEAL WITH UNTIL SHORTLY AFTER SUNSET. 00Z-
12Z ETA CONTINUES TO ADVERTISE AN EVEN BETTER CHANCE OF SHRA/TSRA
TOMORROW WITH A POSSIBLE MCS DEVELOPING AS H5 PVA WORKS INTO THE
REGION. WILL GO WITH HIGHER POPS TOMORROW AS THIS LOOKS
REASONABLE...ESPECIALLY GIVEN THE AMOUNT OF CONVECTION AROUND TODAY.

ATMOSPHERE WILL REMAIN ABOUT THE SAME FOR THE NEXT SEVERAL
DAYS...SO WILL KEEP LOW POPS GOING THROUGH MOST OF THE PERIOD.
EMILY COULD BE A SIGNIFICANT PLAYER IN N TEXAS WEATHER THIS TIME
NEXT WEEK...POSSIBLY EARLY NEXT WEEK...AS MODELS BRING THE
HURRICANE TO THE YUCATAN PENINSULA MONDAY MORNING. LONG RANGE
MODELS HAVE ALSO BACKED OFF ON THE ADVERTISED FRONT YESTERDAY.
THUS...A LOT OF UNCERTAINTY WITH THE LATER PART OF THE FORECAST.
PERSISTENCE USUALLY RULES IN SUMMER AND WE WILL NOT BEND THE RULES
YET.

80

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  97  76  97 /  50  50  40  30
WACO, TX              75  97  75  97 /  50  50  40  30
PARIS, TX             72  95  72  94 /  50  50  40  30
DENTON, TX            74  97  73  95 /  50  50  40  30
MCKINNEY, TX          74  96  73  95 /  50  50  40  30
DALLAS, TX            77  96  76  97 /  50  50  40  30
TERRELL, TX           74  96  72  96 /  50  50  40  30
CORSICANA, TX         74  97  73  95 /  50  50  40  30
TEMPLE, TX            75  98  74  96 /  50  50  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

80
Hazardous weather outlook, Jul 13, 4:41 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
441 AM CDT WED JUL 13 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-132100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
441 AM CDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY
AND THIS EVENING. THE MAIN THREATS WILL BE LIGHTNING AND ISOLATED
STRONG WIND GUSTS. ONE OR TWO STORMS ARE LIKELY TO PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS THURSDAY
THROUGH NEXT TUESDAY...AS AN UPPER AIR LOW PRESSURE TROUGH REMAINS
ENTRENCHED CROSS THE AREA. ORGANIZED SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...A FEW STORMS COULD PRODUCE DAMAGING DOWNBURST WINDS...
ESPECIALLY IN THE HEAT OF THE AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING
...FOR STORMS CAPABLE OF PRODUCING DAMAGING WINDS.

In the hours before

Special weather statement, Jul 13, 1:01 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
101 PM CDT WED JUL 13 2005

TXZ146-131900-

NAVARRO-
101 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ITALY...OR 18 MILES
NORTHEAST OF HILLSBORO...MOVING SOUTHEAST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOOMING GROVE AND DAWSON.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

58
Special weather statement, Jul 13, 1:11 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
111 PM CDT WED JUL 13 2005

TXZ134-131915-

ELLIS-
111 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ITALY...OR 18 MILES
NORTHEAST OF HILLSBORO...MOVING SOUTHEAST AT 5 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Jul 13, 1:25 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
125 PM CDT WED JUL 13 2005

TXZ104-131930-

COLLIN-
125 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF PRINCETON...OR 8 MILES NORTH
OF WYLIE...MOVING SOUTHEAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FARMERSVILLE AND PRINCETON.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Jul 13, 1:26 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
126 PM CDT WED JUL 13 2005

TXZ146-131930-

NAVARRO-
126 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 126 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF CORSICANA...MOVING SOUTHEAST AT
10 MPH.  ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST NORTHWEST OF
FROST...MOVING SOUTHEAST AT 10 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

58
Special weather statement, Jul 13, 2:12 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
212 PM CDT WED JUL 13 2005

TXZ122-131945-

VAN ZANDT-
212 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF EDGEWOOD...OR 3 MILES SOUTH OF
WILLS POINT...MOVING EAST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...EDGEWOOD...
FRUITVALE...GRAND SALINE AND WILLS POINT.

VERY HEAVY RAIN AND WIND GUSTS FROM 50 TO 60 MPH ARE LIKELY WITH
THIS STORM...ALONG WITH FREQUENT AND DEADLY CLOUD TO GROUND
LIGHTNING STRIKES.

65/DD
Special weather statement, Jul 13, 2:22 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
222 PM CDT WED JUL 13 2005

TXZ104-119-131945-

COLLIN-DALLAS-
222 PM CDT WED JUL 13 2005

...SIGNIFICANT WEATHER UPDATE...

AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF MURPHY...OR 3 MILES NORTHEAST OF
RICHARDSON...MOVING SOUTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...
GARLAND...LUCAS...MURPHY...PARKER...PLANO...RICHARDSON...ROWLETT...
SACHSE...SUNNYVALE AND WYLIE.

VERY HEAVY RAIN...WIND GUSTS FROM 50 TO 60 MPH...AND FREQUENT...
DEADLY CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM.

65/DD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:41 PM CDTSevere Thunderstorm WarningFWDEllis67 min
Jul 13, 2:54 PM CDTSevere Thunderstorm WarningFWDDallas41 min
Jul 13, 4:10 PM CDTSevere Thunderstorm WarningFWDEllis65 min
Jul 13, 4:12 PM CDTSevere Thunderstorm WarningFWDEllis63 min
Jul 13, 4:46 PM CDTSevere Thunderstorm WarningFWDHamilton74 min
Jul 13, 5:36 PM CDTSevere Thunderstorm WarningFWDComanche56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.